Alert archive / Montana / Wind Advisories in 2010
Wind Advisory 12, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Jul 11, 2010, 2:56 PM MDT for 11 counties in Montana. It took effect at Jul 12, 2010, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2010, 2:56 PM MDT (20:56 UTC)
- In effect from
- Jul 12, 2010, 12:00 PM MDT
- Expired
- Jul 12, 2010, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Missoula, MT
Counties Deer Lodge County, MT, Flathead County, MT, Granite County, MT, Lake County, MT, Lincoln County, MT, Mineral County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 2 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 8.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 1924 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
659 WWUS75 KMSO 112056 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 256 PM MDT SUN JUL 11 2010 ...STRONG WINDS TO IMPACT NORTHWEST MONTANA DURING MONDAY AFTERNOON AND EVENING... .A STORM SYSTEM WITH ORIGINS OVER CANADA AND STRONG UPPER LEVEL FLOW WILL GRAZE NORTHWEST MONTANA ON MONDAY. UPPER LEVEL FLOW IS EXPECTED TO MIX DOWN AND INCREASE SURFACE WINDS SIGNIFICANTLY DURING MONDAY AFTERNOON AND EVENING. MTZ003-120500- /O.CAN.KMSO.LW.Y.0004.100712T2100Z-100713T0600Z/ /O.NEW.KMSO.WI.Y.0012.100712T1800Z-100713T0300Z/ FLATHEAD/MISSION VALLEYS- 256 PM MDT SUN JUL 11 2010 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT MONDAY... ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT MONDAY. * IMPACTS/TIMING: STRONG WEST AND SOUTHWEST WINDS ACROSS FLATHEAD AND MISSION VALLEYS DURING MONDAY AFTERNOON AND EVENING. EXPECT ROUGH SEAS ON FLATHEAD LAKE DURING THIS TIME AS WELL. * WINDS: WEST AND SOUTHWEST WINDS 20 TO 30 MPH GUSTING TO 45 MPH. * WAVE HEIGHTS: 2 TO 5 FOOT SWELLS CAN BE EXPECTED ON FLATHEAD LAKE DURING MONDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE SIGNIFICANTLY LESS ON UPWIND SHORES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ002-120500- /O.NEW.KMSO.WI.Y.0012.100712T1800Z-100713T0300Z/ WEST GLACIER REGION- 256 PM MDT SUN JUL 11 2010 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT MONDAY. * IMPACTS/TIMING: STRONG WEST AND SOUTHWEST WINDS OVER MARIAS PASS AND VICINITY DURING MONDAY AFTERNOON AND EVENING. * WINDS: WEST AND SOUTHWEST WINDS 20 TO 30 MPH GUSTING TO 45 MPH. * LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...MARIAS PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ001-120500- /O.NEW.KMSO.WI.Y.0012.100712T1800Z-100713T0300Z/ KOOTENAI/CABINET REGION- 256 PM MDT SUN JUL 11 2010 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR... HIGHWAY 93 EUREKA TO WHITEFISH... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT MONDAY. * IMPACTS/TIMING: STRONG WEST AND SOUTHWEST WINDS ALONG THE HIGHWAY 93 CORRIDOR DURING MONDAY AFTERNOON AND EVENING. * WINDS: WEST AND SOUTHWEST WINDS 20 TO 30 MPH GUSTING TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
5 follow-up statements
910 WWUS75 KMSO 120429 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1029 PM MDT SUN JUL 11 2010 ...STRONG WINDS TO IMPACT NORTHWEST MONTANA DURING MONDAY AFTERNOON AND EVENING... MTZ002-121200- /O.CON.KMSO.WI.Y.0012.100712T1800Z-100713T0300Z/ WEST GLACIER REGION- 1029 PM MDT SUN JUL 11 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT MONDAY. * IMPACTS/TIMING: STRONG WEST AND SOUTHWEST WINDS OVER GLACIER NATIONAL PARK AND SURROUNDING VALLEYS...WITH STRONGER GUSTS OVER MARIAS AND LOGAN PASSES DURING MONDAY AFTERNOON AND EVENING. * WINDS: WEST AND SOUTHWEST WINDS 20 TO 30 MPH GUSTING TO 45 MPH. LOCAL GUSTS AROUND 60 MPH ARE POSSIBLE OVER THE PASSES. * LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 83 BIGFORK TO SWAN LAKE...MARIAS PASS...LOGAN PASS...POLEBRIDGE PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ003-121200- /O.CON.KMSO.WI.Y.0012.100712T1800Z-100713T0300Z/ FLATHEAD/MISSION VALLEYS- 1029 PM MDT SUN JUL 11 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT MONDAY. * IMPACTS/TIMING: STRONG WEST AND SOUTHWEST WINDS ACROSS FLATHEAD AND MISSION VALLEYS DURING MONDAY AFTERNOON AND EVENING. EXPECT ROUGH WATERS ON FLATHEAD LAKE DURING THIS TIME AS WELL. * WINDS: WEST AND SOUTHWEST WINDS 20 TO 30 MPH GUSTING TO 45 MPH. * WAVE HEIGHTS: 2 TO 5 FOOT SWELLS CAN BE EXPECTED ON FLATHEAD LAKE DURING MONDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE SIGNIFICANTLY LESS ON UPWIND SHORES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ001-121200- /O.CON.KMSO.WI.Y.0012.100712T1800Z-100713T0300Z/ KOOTENAI/CABINET REGION- 1029 PM MDT SUN JUL 11 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR...HIGHWAY 93 EUREKA TO WHITEFISH... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT MONDAY. * IMPACTS/TIMING: STRONG WEST AND SOUTHWEST WINDS ALONG THE HIGHWAY 93 CORRIDOR DURING MONDAY AFTERNOON AND EVENING. * WINDS: WEST AND SOUTHWEST WINDS 20 TO 30 MPH GUSTING TO 45 MPH. * LOCATIONS IMPACTED INCLUDE: HIGHWAY 93 EUREKA TO WHITEFISH...OLNEY PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
315 WWUS75 KMSO 120926 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 326 AM MDT MON JUL 12 2010 ...STRONG WINDS TO IMPACT NORTHWEST MONTANA DURING THIS AFTERNOON AND EVENING... MTZ002-122200- /O.CON.KMSO.WI.Y.0012.100712T1800Z-100713T0300Z/ WEST GLACIER REGION- 326 AM MDT MON JUL 12 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * IMPACTS/TIMING: STRONG WEST AND SOUTHWEST WINDS OVER GLACIER NATIONAL PARK AND SURROUNDING VALLEYS...WITH STRONGER GUSTS OVER MARIAS AND LOGAN PASSES DURING THIS AFTERNOON AND EVENING. * WINDS: WEST AND SOUTHWEST WINDS 20 TO 30 MPH GUSTING TO 45 MPH. LOCAL GUSTS AROUND 60 MPH ARE POSSIBLE OVER THE PASSES. * LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ003-122200- /O.CON.KMSO.WI.Y.0012.100712T1800Z-100713T0300Z/ FLATHEAD/MISSION VALLEYS- 326 AM MDT MON JUL 12 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * IMPACTS/TIMING: STRONG WEST AND SOUTHWEST WINDS ACROSS FLATHEAD AND MISSION VALLEYS THIS AFTERNOON AND EVENING. EXPECT ROUGH WATERS ON FLATHEAD LAKE DURING THIS TIME AS WELL. * WINDS: WEST AND SOUTHWEST WINDS 20 TO 30 MPH GUSTING TO 45 MPH. * WAVE HEIGHTS: 4 TO 7 FOOT WAVES CAN BE EXPECTED ON FLATHEAD LAKE THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE SIGNIFICANTLY LESS ON UPWIND SHORES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ001-122200- /O.CON.KMSO.WI.Y.0012.100712T1800Z-100713T0300Z/ KOOTENAI/CABINET REGION- 326 AM MDT MON JUL 12 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR...HIGHWAY 93 EUREKA TO WHITEFISH... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * IMPACTS/TIMING: STRONG WEST AND SOUTHWEST WINDS ALONG THE HIGHWAY 93 CORRIDOR THIS AFTERNOON AND EVENING. * WINDS: WEST AND SOUTHWEST WINDS 20 TO 30 MPH GUSTING TO 45 MPH. * LOCATIONS IMPACTED INCLUDE: HIGHWAY 93 EUREKA TO WHITEFISH...OLNEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
963 WWUS75 KMSO 121527 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 927 AM MDT MON JUL 12 2010 ...STRONG WINDS TO IMPACT WESTERN MONTANA DURING THIS AFTERNOON AND EVENING... MTZ004-122330- /O.EXA.KMSO.WI.Y.0012.100712T1800Z-100713T0300Z/ LOWER CLARK FORK REGION- 927 AM MDT MON JUL 12 2010 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * IMPACTS/TIMING: STRONG WEST WINDS DURING THIS AFTERNOON AND EVENING ALONG I-90...HIGHWAY 200...AND MOUNTAIN PASSES. * WINDS: WEST WINDS 20 TO 30 MPH GUSTING TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ005-006-122330- /O.EXA.KMSO.WI.Y.0012.100712T1800Z-100713T0300Z/ MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS- 927 AM MDT MON JUL 12 2010 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * IMPACTS/TIMING: STRONG WEST WINDS ACROSS MISSOULA AND BITTERROOT VALLEYS DURING THIS AFTERNOON AND EVENING. WINDS WILL ALSO IMPACT SURROUNDING MOUNTAIN PASSES. * WINDS: WEST WINDS 20 TO 30 MPH GUSTING TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ007-043-122330- /O.EXA.KMSO.WI.Y.0012.100712T1800Z-100713T0300Z/ BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 927 AM MDT MON JUL 12 2010 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * IMPACTS/TIMING: STRONG WEST WINDS MAINLY FROM DEER LODGE NORTHWARD TO CLEARWATER JUNCTION AND ALONG I-90 AND HIGHWAY 200 CORRIDORS DURING THIS AFTERNOON AND EVENING. * WINDS: WEST AND SOUTHWEST WINDS 20 TO 30 MPH GUSTING TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ002-122330- /O.CON.KMSO.WI.Y.0012.100712T1800Z-100713T0300Z/ WEST GLACIER REGION- 927 AM MDT MON JUL 12 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * IMPACTS/TIMING: STRONG WEST AND SOUTHWEST WINDS OVER GLACIER NATIONAL PARK AND SURROUNDING VALLEYS...WITH STRONGER GUSTS OVER MARIAS AND LOGAN PASSES DURING THIS AFTERNOON AND EVENING. * WINDS: WEST AND SOUTHWEST WINDS 20 TO 30 MPH GUSTING TO 45 MPH. LOCAL GUSTS AROUND 60 MPH ARE POSSIBLE OVER THE PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ003-122330- /O.CON.KMSO.WI.Y.0012.100712T1800Z-100713T0300Z/ FLATHEAD/MISSION VALLEYS- 927 AM MDT MON JUL 12 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * IMPACTS/TIMING: STRONG WEST AND SOUTHWEST WINDS ACROSS FLATHEAD AND MISSION VALLEYS DURING THIS AFTERNOON AND EVENING. EXPECT ROUGH WATERS ON FLATHEAD LAKE DURING THIS TIME AS WELL. * WINDS: WEST AND SOUTHWEST WINDS 20 TO 30 MPH GUSTING TO 45 MPH. * WAVE HEIGHTS: 4 TO 7 FOOT WAVES CAN BE EXPECTED ON FLATHEAD LAKE DURING THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE SIGNIFICANTLY LESS ON UPWIND SHORES. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ001-122330- /O.CON.KMSO.WI.Y.0012.100712T1800Z-100713T0300Z/ KOOTENAI/CABINET REGION- 927 AM MDT MON JUL 12 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * IMPACTS/TIMING: STRONG WEST AND SOUTHWEST WINDS MAINLY ALONG THE HIGHWAY 93 CORRIDOR THIS AFTERNOON AND EVENING. * WINDS: WEST AND SOUTHWEST WINDS 20 TO 30 MPH GUSTING TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
694 WWUS75 KMSO 122322 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 522 PM MDT MON JUL 12 2010 MTZ002-130300- /O.CON.KMSO.WI.Y.0012.000000T0000Z-100713T0300Z/ WEST GLACIER REGION- 522 PM MDT MON JUL 12 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * IMPACTS/TIMING: STRONG WEST WINDS OVER GLACIER NATIONAL PARK AND SURROUNDING VALLEYS...WITH STRONGER GUSTS OVER MARIAS AND LOGAN PASSES DURING THIS AFTERNOON AND EVENING. * WINDS: WEST AND SOUTHWEST WINDS 20 TO 30 MPH GUSTING TO 45 MPH. LOCAL GUSTS AROUND 60 MPH ARE POSSIBLE OVER THE PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ MTZ003-130300- /O.CON.KMSO.WI.Y.0012.000000T0000Z-100713T0300Z/ FLATHEAD/MISSION VALLEYS- 522 PM MDT MON JUL 12 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * IMPACTS/TIMING: STRONG WEST AND SOUTHWEST WINDS ACROSS FLATHEAD AND MISSION VALLEYS DURING THIS AFTERNOON AND EVENING. EXPECT ROUGH WATERS ON FLATHEAD LAKE DURING THIS TIME AS WELL. * WINDS: WEST AND SOUTHWEST WINDS 20 TO 30 MPH GUSTING TO 45 MPH. * WAVE HEIGHTS: 4 TO 7 FOOT WAVES CAN BE EXPECTED ON FLATHEAD LAKE DURING THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE SIGNIFICANTLY LESS ON UPWIND SHORES. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ MTZ001-130300- /O.CON.KMSO.WI.Y.0012.000000T0000Z-100713T0300Z/ KOOTENAI/CABINET REGION- 522 PM MDT MON JUL 12 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * IMPACTS/TIMING: STRONG WEST AND SOUTHWEST WINDS MAINLY ALONG THE HIGHWAY 93 CORRIDOR THIS AFTERNOON AND EVENING. * WINDS: WEST AND SOUTHWEST WINDS 20 TO 30 MPH GUSTING TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ MTZ004-130300- /O.CON.KMSO.WI.Y.0012.000000T0000Z-100713T0300Z/ LOWER CLARK FORK REGION- 522 PM MDT MON JUL 12 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * IMPACTS/TIMING: STRONG WEST WINDS DURING THIS AFTERNOON AND EVENING ALONG I-90...HIGHWAY 200...AND MOUNTAIN PASSES. * WINDS: WEST WINDS 20 TO 30 MPH GUSTING TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ MTZ005-006-130300- /O.CON.KMSO.WI.Y.0012.000000T0000Z-100713T0300Z/ MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS- 522 PM MDT MON JUL 12 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * IMPACTS/TIMING: STRONG WEST WINDS ACROSS MISSOULA AND BITTERROOT VALLEYS DURING THIS AFTERNOON AND EVENING. WINDS WILL ALSO IMPACT SURROUNDING MOUNTAIN PASSES. * WINDS: WEST WINDS 20 TO 30 MPH GUSTING TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ MTZ007-043-130300- /O.CON.KMSO.WI.Y.0012.000000T0000Z-100713T0300Z/ BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 522 PM MDT MON JUL 12 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * IMPACTS/TIMING: STRONG WEST WINDS MAINLY FROM DEER LODGE NORTHWARD TO CLEARWATER JUNCTION AND ALONG I-90 AND HIGHWAY 200 CORRIDORS DURING THIS AFTERNOON AND EVENING. * WINDS: WEST AND SOUTHWEST WINDS 20 TO 30 MPH GUSTING TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$
907 WWUS75 KMSO 130248 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 848 PM MDT MON JUL 12 2010 MTZ002-130400- /O.EXP.KMSO.WI.Y.0012.000000T0000Z-100713T0300Z/ WEST GLACIER REGION- 848 PM MDT MON JUL 12 2010 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. WINDS WILL REMAIN BREEZY THROUGH SUNSET...BUT STAY BELOW ADVISORY CRITERIA. $$ MTZ003-130400- /O.EXP.KMSO.WI.Y.0012.000000T0000Z-100713T0300Z/ FLATHEAD/MISSION VALLEYS- 848 PM MDT MON JUL 12 2010 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. WINDS WILL REMAIN BREEZY THROUGH SUNSET...BUT STAY BELOW ADVISORY CRITERIA. $$ MTZ001-130400- /O.EXP.KMSO.WI.Y.0012.000000T0000Z-100713T0300Z/ KOOTENAI/CABINET REGION- 848 PM MDT MON JUL 12 2010 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. WINDS WILL REMAIN BREEZY THROUGH SUNSET...BUT STAY BELOW ADVISORY CRITERIA. $$ MTZ004-130400- /O.EXP.KMSO.WI.Y.0012.000000T0000Z-100713T0300Z/ LOWER CLARK FORK REGION- 848 PM MDT MON JUL 12 2010 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. WINDS WILL REMAIN BREEZY THROUGH SUNSET...BUT STAY BELOW ADVISORY CRITERIA. $$ MTZ005-006-130400- /O.EXP.KMSO.WI.Y.0012.000000T0000Z-100713T0300Z/ MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS- 848 PM MDT MON JUL 12 2010 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. WINDS WILL REMAIN BREEZY THROUGH SUNSET...BUT STAY BELOW ADVISORY CRITERIA. $$ MTZ007-043-130400- /O.EXP.KMSO.WI.Y.0012.000000T0000Z-100713T0300Z/ BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 848 PM MDT MON JUL 12 2010 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. WINDS WILL REMAIN BREEZY THROUGH SUNSET...BUT STAY BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Jul 11, 3:39 AM MDT, 11 hours 17 minutes earlier.
Area forecast discussion, Jul 11, 3:39 AM MDT, 11 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
339 AM MDT SUN JUL 11 2010
...WINDY DAY ON TAP FOR MONDAY WITH FLATHEAD LAKE FEELING FULL
EFFECTS OF THE WIND...
.DISCUSSION...UPPER TROUGH WILL KEEP UNSETTLED WEATHER OVER THE
INTERMOUNTAIN REGION FOR ONE MORE DAY. THE BASE OF THE TROUGH IS
CURRENTLY OVER NORTH CENTRAL IDAHO THIS MORNING...BUT WILL SHIFT
TO WESTERN MONTANA BY EARLY AFTERNOON. WITH GOOD INSTABILITY IN
THE BASE OF THE TROUGH AND DECENT HEATING...ANOTHER ROUND OF
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS IS EXPECTED.
TEMPERATURES WILL BE VERY SIMILAR TO SATURDAY AS AIRMASS HAS
CHANGED LITTLE...AND STARTING OUT RATHER WARM THIS MORNING.
MONDAY WILL BE UNDER THE INFLUENCE OF A STRONG UPPER LEVEL
JET AND AN INCREASED SURFACE PRESSURE GRADIENT WORKING IN TANDEM
TO BRING WINDY CONDITIONS TO THE REGION. THE STRONGEST WINDS ARE
EXPECTED OVER CENTRAL AND NORTHWEST MONTANA WITH WIND SPEEDS OF 20
TO 30 MPH BY AFTERNOON. BOATERS ON FLATHEAD LAKE AND VISITORS TO
GLACIER NATIONAL PARK SHOULD PLAN FOR VERY WINDY CONDITIONS. GUSTS
AT LOGAN PASS ON GOING-TO-THE-SUN ROAD ARE EXPECTED TO BE NEAR 50
MPH BY MONDAY AFTERNOON THROUGH THE EVENING. THE UPPER JET WILL
HELP PUSH A SURFACE COOL FRONT THROUGH NORTH CENTRAL IDAHO AND
WESTERN MONTANA MONDAY NIGHT. SOME MOISTURE ASSOCIATED WITH THE
FRONT COULD BRING SOME ISOLATED THUNDERSTORMS TO NORTHWEST MONTANA
LATE MONDAY AFTERNOON AND NIGHT.
EFFECTS OF THE UPPER LEVEL JET AND ASSOCIATED LOW PRESSURE CENTER
SITUATED TO OUR NORTH WILL KEEP WINDY AND COOLER CONDITIONS
TUESDAY ACROSS THE REGION. MOSTLY DRY NORTHWEST FLOW WILL LINGER
OVER THE AREA AS THE LOW CENTER SLOWLY DRIFTS TO OUR NORTHEAST
TAKING AWAY THE UPPER LEVEL JET SUPPORT...BUT SUSTAINING A
TIGHTENING PRESSURE GRADIENT THROUGH WEDNESDAY. MODELS HAVE
STARTED TO TRY AND INCREASE MOISTURE...MAINLY ALONG THE CANADIAN
BORDER...SO THERE ARE SOME SLIGHT PRECIPITATION CHANCES ALONG THE
NORTHERN END OF THE DIVIDE THROUGHOUT THE REMAINDER OF THE WEEK.
TEMPERATURES WILL BE ON THE REBOUND THROUGH THE REMAINDER OF THE
WEEK...AS MOSTLY DRY AND MOSTLY ZONAL FLOW SETTLES ACROSS THE
NORTHWEST.
&&
.AVIATION...UPPER TROUGH REMAINS OVER THE INTERMOUNTAIN REGION
TODAY. THE BASE OF THE TROUGH IS CURRENTLY OVER NORTH CENTRAL
IDAHO WITH SOME ISOLATED SHOWERS AND THUNDERSTORMS AT THIS TIME.
KSMN WILL REMAIN UNDER THE BASE OF THE TROUGH THROUGH EARLY
AFTERNOON SO THEIR BEST POTENTIAL LOOKS TO BE FROM 11/12Z-11/23Z.
HOWEVER THIS ACTIVITY WILL SHIFT EAST AS THE TROUGH CURRENTLY TRACKS
INTO WESTERN MONTANA. THIS WILL ALSO SHIFT THE BEST CONVECTIVE
POTENTIAL TO WESTERN MONTANA TODAY AS WELL. KGPI...KMSO AND KBTM
STAND THE BEST CHANCES OF SHOWERS AND THUNDERSTORMS IMPACTING
THEIR AIRFIELDS FROM LATE THIS MORNING THROUGH EARLY
EVENING...11/18Z-12/03Z. NORTH CENTRAL IDAHO AIRFIELDS WILL SEE
IMPROVING CONDITIONS AS DRIER MORE STABLE AIR MOVES INTO THE
REGION UNDER WEAK RIDGING.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...LAKE WIND ADVISORY FROM 3 PM MONDAY TO MIDNIGHT MDT MONDAY NIGHT
FOR FLATHEAD LAKE.
ID...NONE.
&&
SHORT TERM...MEAD
LONG TERM....NOLTE
AVIATION...MEADThe office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 6:55 AM MDT | Lake Wind Advisory | MSO | Flathead, Lake, Sanders | 8 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.